MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 1, SHORT NECK; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 1, SHORT NECK; HIP CEMENTLESS STEM
Catalog Number 01.12.21SN
Medical Device Problem Code Failure to Osseointegrate (1863)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 11/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 29 november 2023: lot 145915: (b)(4) items manufactured and released on 20-oct-2014.Expiration date: 2019-09-30.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Investigation performed by medacta r&d hip project manager: looking at the image attached to the complaint it is visible the stem covered with patient blood.It seems that whole the ha coating on the stem body has been completely absorbed by patient bone.Absorption of ha from the stem body can indicate that metabolic activity was taking place and that, presumably, adequate bone contact was achieved at the time of surgery.The post-op x-ray analysis could possibly provide more insight, such as the evaluation of possible early rotational instability or initial stress-shielding.The femoral head has been disconnected from the stem taper some signs and scratches are visible both on the stem body and on the head probably due to revision surgery.From the image attached it is not possible to add other hypotesis of the stem failure, the root cause remains unknown.
 
Event or Problem Description
At about 8 years and 11 months from the primary, the patient's x-rays showed thickening of the cortical walls at the distal part of the stem which is caused by the stem being loose.The surgeon removed the cocr head, the quadra-h stem and replaced it with a zimmer stem.Surgery completed successfully.

Brand Name
QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 1, SHORT NECK
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18354766
Report Number3005180920-2023-01003
Device Sequence Number6923854
Product Code JDI
UDI-Device Identifier07630030802614
UDI-Public07630030802614
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue Number01.12.21SN
Device Lot Number145915
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2023
Initial Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/20/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite